Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

69 years old. Taking pan 40 and aten 5. Noticed reduction in hearing. Suggest effective medicine

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2311 Questions
Question
MY mother age 69 yrs, poorly built, hardworking type still,
having BP (130/80 ) and taking Amlodipine AT (100) & ATEN 5 (001).
She is also taking PAN 40 for stomach related problems as given by doctors.
Recently only she has stopped Tobago ( 3 times daily she used to take).

My mother problem is She is not able to hear in left ear last 5 years (ENT doctor told it is not possible at this age).
Now during this winter she is unable to listen thro her Right ear the telephone land line talk properly , thro mobile it is ok and local others conversation she is listening. But she is complaining about her hearing problem in right Ear. The DR suggested some exercise that is of no help.

So, my request to you Dr, to advise us with medicines names to take to keep the ear normal hearing in her right ear atleast.
Posted Mon, 14 Jan 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Naveen Kumar 1 hour later
Hi

Thanks for posting the query

Reduction of hearing is common in this age group due to weakening of the inner ear and the auditory nerves. It happens earlier in those individuals suffering from increased blood pressure (hypertension) or increased sugar levels (diabetes) in the body.

The recent reduction in the hearing could be due to blockage of the Eustachian tube following cold weather. This is a temporary loss which can be rectified with appropriate intervention.

My advice to her is:
1. To use saline nasal spray followed by steam inhalation 3-4 times a day.
2. To drink plenty of warm water.
3. Avoid smoking/coffee/chilled beverages.
4. Get a pure tone audiometry and tympanometry done at the earliest to detect the loss in hearing.

Once you get the report please mail me the details, I will be able to guide you accordingly.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: 69 years old. Taking pan 40 and aten 5. Noticed reduction in hearing. Suggest effective medicine 1 hour later
Dr
can u just tell me the name of some saline nasal spray to be used.
 
 
Answered by Dr. Naveen Kumar 18 minutes later
Hi

Thanks for writing back

The saline nasal spray is available under various brand names in different countries. It is a OTC medicine, you can just ask for saline nasal spray (contains only salt water). Common trade names are Otrivin S, Nasivion S, XXXXXXX nasal spray, Nasoclear saline nasal spray, etc.

I wish her speedy recovery.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: 69 years old. Taking pan 40 and aten 5. Noticed reduction in hearing. Suggest effective medicine 22 hours later
Dr
Thank u very much for your suggestion, its being done. Can U just tell some antibiotic to be used for improving the hearing problem of my mother.

Whether hearing aids can be given later on for hearing for both ears.

Regards.
 
 
Answered by Dr. Naveen Kumar 1 hour later
Hi

Welcome back

At present she does not require any antibiotics, instead, get an audiometry done. Also, she needs to follow rest of the other suggestions mentioned in the previous post. Hope, she will be alright with these medications.

Let us not worry about the hearing aids; we need to wait and watch.

I wish her good health.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor